Alert archive / Tennessee / Tornado Warnings in 2020
Tornado Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 3, 2020, 12:53 AM CST for Davidson County, Wilson County, Tennessee. It was in force for 37 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2020, 12:53 AM CST (06:53 UTC)
- Expired
- Mar 3, 2020, 1:30 AM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 1.5 in
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 12:57 AM CST | TSTM WND DMG | 2 Ssw Mount Juliet, TN | SEVERAL HOMES DESTROYED WITH ROOFS REMOVED AND MANY WALLS COLLAPSED NEAR CATALPA DRIVE IN MOUNT JULIET. |
| Mar 3, 12:58 AM CST | TSTM WND DMG | 2 Sse Mount Juliet, TN | EXTENSIVE ROOF DAMAGE TO WEST WILSON MIDDLE SCHOOL |
| Mar 3, 12:58 AM CST | TSTM WND DMG | 2 Sse Mount Juliet, TN | EXTENSIVE ROOF DAMAGE TO WEST WILSON MIDDLE SCHOOL AND DAMAGE TO COLLAPSED WALLS AT STONER CREEK ELEMENTARY SCHOOL IN MOUNT JULIET |
| Mar 3, 12:58 AM CST | TSTM WND DMG | 2 Ssw Mount Juliet, TN | SEVERAL HOMES DESTROYED WITH ROOFS REMOVED AND MANY WALLS COLLAPSED NEAR CATALPA DRIVE IN MOUNT JULIET. |
| Mar 3, 1:01 AM CST | TSTM WND DMG | 1 N Belinda City, TN | LARGE PORTION OF WAREHOUSE COLLAPSED NEAR GOLDEN BEAR GTWY |
| Mar 3, 1:02 AM CST | TSTM WND DMG | 1 Ne Belinda City, TN | MULTIPLE POWER LINES DOWN INCLUDING A HIGH TENSION POWER LINE ACROSS RUTLAND DRIVE |
| Mar 3, 1:03 AM CST | TSTM WND DMG | 4 S Cairo Bend, TN | SEVERAL OFFICE BUILDINGS AND WAREHOUSES HEAVILY DAMAGED OR COMPLETELY DESTROYED ALONG EASTGATE BLVD EAST OF MOUNT JULIET. |
| Mar 3, 1:04 AM CST | TSTM WND DMG | 3 Wsw Lebanon, TN | ROOF REMOVED FROM HOUSE AND WALLS COLLAPSED ON LEEVILLE PIKE EAST OF HWY 109 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 11:22 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
388
WFUS54 KOHX 030653
TOROHX
TNC037-189-030730-
/O.NEW.KOHX.TO.W.0007.200303T0653Z-200303T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1253 AM CST Tue Mar 3 2020
The National Weather Service in Nashville has issued a
* Tornado Warning for...
East central Davidson County in Middle Tennessee...
Central Wilson County in Middle Tennessee...
* Until 130 AM CST.
* At 1253 AM CST, a confirmed large and extremely dangerous tornado
was located over Hermitage, or 10 miles east of Nashville, moving
east at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Belinda City around 100 AM CST.
Lebanon around 105 AM CST.
This includes the following highways...
Interstate 40 between mile markers 218 and 243.
Interstate 840 between mile markers 73 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.
&&
LAT...LON 3614 8619 3614 8665 3624 8665 3630 8620
TIME...MOT...LOC 0653Z 263DEG 40KT 3619 8659
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.50IN
$$
Schaper3 follow-up statements
149
WWUS54 KOHX 030702
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
102 AM CST Tue Mar 3 2020
TNC037-030711-
/O.CAN.KOHX.TO.W.0007.000000T0000Z-200303T0730Z/
Davidson TN-
102 AM CST Tue Mar 3 2020
...THE TORNADO WARNING FOR EAST CENTRAL DAVIDSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3614 8651 3626 8648 3630 8620 3614 8619
TIME...MOT...LOC 0701Z 263DEG 40KT 3620 8647
$$
TNC189-030730-
/O.CON.KOHX.TO.W.0007.000000T0000Z-200303T0730Z/
Wilson TN-
102 AM CST Tue Mar 3 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR CENTRAL
WILSON COUNTY...
At 101 AM CST, a confirmed large and extremely dangerous tornado was
located over Belinda City, or 8 miles west of Lebanon, moving east at
45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Lebanon around 105 AM CST.
This includes the following highways...
Interstate 40 between mile markers 227 and 243.
Interstate 840 between mile markers 73 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
A large and extremely dangerous tornado is on the ground. take
immediate tornado precautions. this is an emergency situation.
&&
LAT...LON 3614 8651 3626 8648 3630 8620 3614 8619
TIME...MOT...LOC 0701Z 263DEG 40KT 3620 8647
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.25IN
$$
Schaper098
WWUS54 KOHX 030711
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
111 AM CST Tue Mar 3 2020
TNC189-030730-
/O.CON.KOHX.TO.W.0007.000000T0000Z-200303T0730Z/
Wilson TN-
111 AM CST Tue Mar 3 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR CENTRAL
WILSON COUNTY...
At 111 AM CST, a confirmed large and extremely dangerous tornado was
located near Lebanon, moving east at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
central Wilson County.
This includes Interstate 40 between mile markers 237 and 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
A large and extremely dangerous tornado is on the ground. take
immediate tornado precautions. this is an emergency situation.
&&
LAT...LON 3615 8632 3622 8633 3625 8620 3616 8619
TIME...MOT...LOC 0711Z 265DEG 44KT 3619 8627
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN
$$
Schaper004
WWUS54 KOHX 030723
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
123 AM CST Tue Mar 3 2020
TNC189-030733-
/O.EXP.KOHX.TO.W.0007.000000T0000Z-200303T0730Z/
Wilson TN-
123 AM CST Tue Mar 3 2020
...THE TORNADO WARNING FOR CENTRAL WILSON COUNTY WILL EXPIRE AT 130
AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
Remember, a Tornado Warning still remains in effect for Wilson,
Smith, and Jackson Counties until 145 AM CST.
LAT...LON 3615 8632 3622 8633 3625 8620 3616 8619
TIME...MOT...LOC 0723Z 263DEG 40KT 3620 8613
$$
SchaperWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 2, 10:14 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 2, 10:14 PM CST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1014 PM CST Mon Mar 2 2020 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Most of Middle TN has remained dry tonight, with rain starting to bubble over far northwestern counties at 10 PM. Intense thunderstorms developed earlier this evening over southeast MO/western KY and tracked east along a frontal boundary. The position of this boundary to our north has kept thunderstorms from breaching the TN/KY state line. Hi-res guidance suggests rain and thunderstorms will remain focused north of I-40 over the next several hours. Storm mode looks to become increasingly messy, with multi-cell clusters eventually forming into a broken line of convection overnight. Bulk shear remains on the order of 50-60+ kts with 400-500 J/kg of SBCAPE. Instability will slowly wane as the night progresses, leading to uncertainty regarding the severe weather threat. Nevertheless, low and mid-level wind fields will be capable of maintaining storm organization into early Tuesday morning. Timing for storms will remain from now through 3 or 4 AM for NW Middle TN, the Nashville Metro and surrounding areas from 1 AM to 5 AM, and the Cumberland Plateau after 4 or 5 AM. This means that some rain and storms could impact the first half of the Tuesday morning commute. Damaging winds and hail continue to be the main concern, though an isolated tornado cannot be ruled out. Have a few reliable methods for receiving warnings overnight in the event they are issued. We will continue to monitor the progress of ongoing storms and additional development overnight tonight. && .AVIATION... 00Z TAF DISCUSSION. MVFR CIGs generally continue at CKV/BNA/MQY this evening. LIFR CIGs are impacting CSV as light rain pushes through. Sct SHRA/TSRA will develop after 03-04z at CKV, 06-07z at BNA/MQY, and 09-10z at CSV. Several waves of heavier SHRA/TSRA, which may be severe, could drop CIGs/VIS briefly to IFR or LIFR. TSRA coverage will decrease after 12z. SSW winds will remain gusty, turning to the WNW behind a front after 09-12z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Schaper AVIATION........Schaper
Hazardous weather outlook, Mar 2, 2:58 PM CST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 258 PM CST Mon Mar 2 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-032100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 258 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Strong to isolated severe storms will be possible late this afternoon through the early overnight timeframe. The main area of focus will be west of the Plateau where large hail, damaging winds and even a tornado may be possible later this evening and into the early morning hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary for wind damage and hail reports this evening and overnight.
In the hours before
Local storm report, Mar 3, 12:10 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL VANLEER 36.24N 87.44W
03/03/2020 E1.00 INCH DICKSON TN SOCIAL MEDIA
TSPOTTER REPORT OF HAIL LARGER THAN QUARTERS FALLING IN
VANLEER.
&&
EVENT NUMBER OHX2000178
MR3Local storm report, Mar 3, 12:21 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL CHARLOTTE 36.18N 87.35W
03/03/2020 M2.50 INCH DICKSON TN SOCIAL MEDIA
PICTURE OF MEASURED HAIL STONE ABOUT 2.5 INCHES IN
DIAMETER.
&&
EVENT NUMBER OHX2000179
MR3Local storm report, Mar 3, 12:24 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 AM CST TUE MAR 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL 2 E DICKSON 36.08N 87.34W
03/03/2020 E2.75 INCH DICKSON TN SOCIAL MEDIA
PICTURE OF A COUPLE HAILSTONES AT LEAST THE SIZE OF
BASEBALLS FROM DICKSON RECEIVED ON TSPOTTER.
&&
EVENT NUMBER OHX2000180
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 11:13 PM CST | Tornado Warning | OHX | Houston, Humphreys | 32 min |
| Mar 2, 11:40 PM CST | Tornado Warning | OHX | Dickson, Houston, Humphreys | 35 min |
| Mar 2, 11:43 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 47 min |
| Mar 3, 12:11 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Sumner, Wilson | 34 min |
| Mar 3, 12:35 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 25 min |
| Mar 3, 12:46 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Smith, Sumner, Trousdale, Wilson | 44 min |
| Mar 3, 1:17 AM CST | Tornado Warning | OHX | Jackson, Smith, Wilson | 13 min |
| Mar 3, 1:28 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Smith, Trousdale, Wilson | 32 min |
| Mar 3, 1:29 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 2 hr |
| Mar 3, 1:37 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam, Smith, White | 38 min |
| Mar 3, 1:48 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 27 min |
| Mar 3, 1:50 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 40 min |
| Mar 3, 1:56 AM CST | Tornado Warning | OHX | Cumberland, Putnam, White | 20 min |
| Mar 3, 2:12 AM CST | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 33 min |
| Mar 3, 2:13 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 47 min |
| Mar 3, 2:13 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 15 min |
| Mar 3, 2:18 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 26 min |
| Mar 3, 2:36 AM CST | Areal Flood Advisory | OHX | Montgomery, Robertson | 3 hr |
| Mar 3, 3:29 AM CST | Areal Flood Advisory | OHX | Dickson, Houston, Humphreys | 3 hr |
| Mar 3, 3:47 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 17 min |
| Mar 3, 3:51 AM CST | Special Weather Statement | OHX | Wilson | 24 min |
| Mar 3, 4:02 AM CST | Special Weather Statement | OHX | Davidson | 28 min |
| Mar 3, 4:05 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Mar 3, 5:00 AM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Putnam, Smith and 2 more | 3 hr |
| Mar 3, 5:07 AM CST | Special Weather Statement | OHX | Maury, Rutherford | 38 min |
| Mar 3, 8:57 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 5 days |
| Mar 3, 5:44 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 17 hr |
Nearby
Tornado Warnings in Tennessee, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.